Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 26, 2019, 3:35 AM EDT for 5 counties in Indiana. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 3:35 AM EDT (07:35 UTC)
- Expired
- May 26, 2019, 4:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:45 AM EDT | TSTM WND DMG | 1 Nnw Lafayette, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NNW LAFAYETTE. TREES AND UTILITY LINES WERE BLOWN DOWN ON HOWELL STREET. TIME IS APPROXIMATE. |
| May 26, 3:45 AM EDT | TSTM WND DMG | 2 Ne Lafayette, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE LAFAYETTE. A TREE WAS BLOWN DOWN ON MONITOR MILL DRIVE. TIME IS APPROXIMATE. |
| May 26, 3:45 AM EDT | TSTM WND DMG | 2 N Lafayette, IN | MULTIPLE TREE LIMBS AND UTILITY LINES WERE BLOWN DOWN. |
| May 26, 3:45 AM EDT | TSTM WND DMG | 2 Se Lafayette, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 SE LAFAYETTE. SIDING AND ROOF SHINGLES WERE RIPPED OFF BUILDINGS AT CROSSWINDS APARTMENTS. TIME IS APPROXIMATE. |
| May 26, 3:45 AM EDT | TSTM WND DMG | 3 Nw West Lafayette, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 NW WEST LAFAYETTE. TREES AND UTILITY LINES WERE BLOWN DOWN. DEBRIS EVERYWHERE. |
| May 26, 3:46 AM EDT | TSTM WND GST 58 | 1 Sw Purdue University, IN | ASOS STATION KLAF W. LAFAYETTE - PURDUE UNIV. ARPT. |
| May 26, 3:50 AM EDT | TSTM WND DMG | 6 Wnw Rossville, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6 WNW ROSSVILLE. A PATIO DOOR WAS BLOWN INTO A FAMILY ROOM OF A HOME...TREES BLOWN DOWN...UTILITY LINES FELL...AND SWING SET TURNED OVER...ET CETERA. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:39 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
666
WUUS53 KIND 260735
SVRIND
INC011-015-023-107-157-260815-
/O.NEW.KIND.SV.W.0049.190526T0735Z-190526T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
335 AM EDT Sun May 26 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southwestern Carroll County in north central Indiana...
Tippecanoe County in west central Indiana...
Western Clinton County in central Indiana...
Northwestern Boone County in central Indiana...
Montgomery County in west central Indiana...
* Until 415 AM EDT.
* At 331 AM EDT, severe thunderstorms were located along a line
extending from near Otterbein to 6 miles east of Veedersburg to
near Newport, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Delphi,
Rossville, Shadeland, Thorntown, Dayton, Battle Ground, Mulberry,
Waynetown, Darlington, Linden, Colfax, Clarks Hill, New Ross, New
Richmond, Wingate and Alamo.
This includes the following highways...
Interstate 65 between mile markers 148 and 184.
Interstate 74 between mile markers 24 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 8661 4019 8649 3997 8667 3995 8709
4056 8709 4056 8677 4057 8677
TIME...MOT...LOC 0731Z 260DEG 45KT 4044 8717 4009 8713 3992 8745
HAIL...0.88IN
WIND...60MPH
$$
Ryan1 follow-up statement
539
WWUS53 KIND 260755
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
355 AM EDT Sun May 26 2019
INC011-015-023-107-157-260815-
/O.CON.KIND.SV.W.0049.000000T0000Z-190526T0815Z/
Carroll IN-Tippecanoe IN-Clinton IN-Boone IN-Montgomery IN-
355 AM EDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR SOUTHWESTERN CARROLL...TIPPECANOE...WESTERN CLINTON...
NORTHWESTERN BOONE AND MONTGOMERY COUNTIES...
At 352 AM EDT, severe thunderstorms were located along a line
extending from near West Lafayette to 8 miles northeast of
Crawfordsville to 12 miles southeast of Veedersburg, moving east at
50 mph. A 58 mph wind gust was measured at Purdue University Airport
in West Lafayette at 346 am.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Delphi,
Rossville, Shadeland, Thorntown, Dayton, Battle Ground, Mulberry,
Waynetown, Darlington, Linden, Colfax, Clarks Hill, New Ross, New
Richmond, Alamo and Purdue University.
This includes the following highways...
Interstate 65 between mile markers 148 and 182.
Interstate 74 between mile markers 26 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 8661 4019 8649 3997 8667 3995 8709
4053 8696 4056 8677 4057 8677
TIME...MOT...LOC 0752Z 260DEG 45KT 4049 8682 4014 8679 3997 8711
HAIL...0.88IN
WIND...60MPH
$$
RyanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:43 AM EDT, 52 minutes earlier.
Area forecast discussion, May 26, 2:43 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 243 AM EDT Sun May 26 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 336 PM EDT Sat May 25 2019 An active weather pattern will remain in place with chances for showers and thunderstorms and above normal temperatures for much of the next week. && .NEAR TERM /Overnight/... Issued at 942 PM EDT Sat May 25 2019 Surface analysis this evening shows high pressure in place across the deep south with warm and humid SW flow streaming across Indiana. A cluster of thunderstorms had developed over SE Iowa and NE Missouri. Skies across Central Indiana were continuing to clear as convection related to the heating of the day continued to diminish. 850mb-300mb model thicknesses suggest propagation of the Iowa thunderstorms to reach Central Indiana late overnight. HRRR is also in agreement...pushing showers/storms across the northern parts of the forecast area after 09Z...persisting until nearly 14-15Z. Time heights and forecast soundings suggest ample moisture and lift...thus have trended pops higher overnight than the previous forecast. Also given the expected clouds and rain...trended overnight low at or above the model blends. && .SHORT TERM /Sunday through Monday Night/... Issued at 336 PM EDT Sat May 25 2019 Forecast focus is on timing for rain and storms for the remainder of the holiday weekend. Unfortunately models are still not in good agreement on timing of QPF over the area, so medium confidence is going to be the best this forecaster can offer. That said, for those with outdoor plans contingent on dry weather, here it goes. An upper wave moving through during the late overnight/early morning hours will have rain ongoing across much of northern and central Indiana as Sunday morning begins. Expect this first wave to move off to the east and allow for a few dry hours, starting late morning (9-11 am) and ending in the early afternoon (1-3 pm), depending on your location. In the hourly forecast, show this in the form of PoPs of 20-30 percent during the "most likely to be dry" hours. The potential problems with this timing is where the front sets up. Fairly confident on the timing of the upper waves (early morning, then arriving early to mid afternoon), but not confident on the exact location of the front. This could again serve as a focusing mechanism for convection and increase severe potential, and it could legitimately set up anywhere in Indiana depending on what happens with the first wave of convection in the early morning. Sunday night the upper wave will move out and convection will end, bu the front possibly moving north through the area during the day on Monday could prompt some showers and storms for the holiday. Those chances are lower at this time due to uncertainty regarding the frontal position, but the upper forcing looks far less impressive than Sunday afternoon. All of these waves over the same general area raises the concern for flooding, and will have to monitor this closely going forward. At this time not expecting a widespread threat, so will forgo any flood headlines. High tempertures Sunday will be highly dependent on cloud cover and the aforementioned precipitation that develops. Went toward the middle of guidance in the lower to mid 80s, with high humidity as well. Monday should be a few degrees warmer. && .LONG TERM /Wednesday through Sunday/... Issued at 243 AM EDT Sun May 26 2019 The unsettled weather pattern will continue through much of the period as a stagnant frontal boundary remains across the Ohio Valley. Storm chances will continue Wednesday and Thursday with the front in the region and surface waves rippling along the boundary. Presence of a stronger wave passing through on Thursday warrants higher pops as convective coverage likely to be more widespread. Extended guidance is hinting at a potential respite from the chances for rain and storms by Friday and Friday night as the boundary finally shifts south far enough to enable high pressure over the Great Lakes to take hold. Any dry period would likely be brief however as yet another frontal boundary swings into the forecast area from the Great Lakes to bring a renewed threat for rain and storms for much of next weekend. With the upper level flow flattening and becoming more zonal through much of the period...high temperatures will pull back into a range from the mid 70s to the lower 80s for late week into next weekend. && .AVIATION /Discussion for the 260600 Tafs/... Issued at 1142 PM EDT Sat May 25 2019 Mainly VFR conditions will be expected this taf period in between periods of showers and thunderstorms. VFR conditions are expected to continue the next few hours. SHRA and TSRA are expected in the area after 09Z-10Z. Brief MVFR to IFR conditions will be possible with any thunderstorm. Showers and Storms over Central Illinois are expected to propagate to central Indiana after 09Z. Models then suggest this short wave will depart the area near 12Z before another short wave arrives after 15Z. Ample moisture and forcing appear present. Thus will trend toward VFR conditions with prevailing SHRA/vcts after 20Z- 21Z. Again...any shower or storm that strikes a taf site may result in brief IFR conditions. Sundays short wave should depart by 22Z-24Z...and a return to VFR will be expected within the wake of the any storms overnight. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...CP NEAR TERM...Puma SHORT TERM...CP LONG TERM....Ryan AVIATION...JP
Hazardous weather outlook, May 25, 5:15 PM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 515 PM EDT Sat May 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-262115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 515 PM EDT Sat May 25 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible at times tonight. An isolated strong to severe storm is possible. Warm and humid conditions will continue. Hazards: Gusty winds, torrential rain and lightning. Heat index values near 90 across areas mainly along and south of Interstate 70 this evening. Timing: Highest chances for thunderstorms will be through 8 pm and again overnight after 2 am. Warm conditions will continue through sunset. Discussion: An upper level system will keep chances for showers and thunderstorms around this evening, and another wave will bring more chances later overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms will be possible at times Sunday, Memorial Day, and Tuesday night through Thursday. Some of the storms could be strong to severe at times, especially on Sunday. Heavy rain may occur that could lead to flooding. Discussion: A frontal boundary will meander across the region over the next several days. This will provide a focus for periodic threats for strong to possibly severe thunderstorms, and heavy rainfall over the same areas could lead to flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Sunday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:51 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 54 min |
| May 26, 3:46 AM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam, Vermillion | 29 min |
| May 26, 4:09 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 3 more | 36 min |
| May 26, 4:38 AM EDT | Special Weather Statement | IND | Hamilton, Hendricks, Howard, Madison, Marion, Tipton | 37 min |
| May 26, 5:13 AM EDT | Special Weather Statement | IND | Delaware, Henry, Madison, Randolph | 47 min |
| May 26, 5:38 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 34 min |
| May 26, 9:51 AM EDT | River Flood Warning | IND | Delaware, Randolph | 27 hr |
| May 26, 11:05 AM EDT | River Flood Warning | IND | Knox | 8 days |
| May 26, 2:08 PM EDT | Special Weather Statement | IND | Daviess, Knox | 52 min |
| May 26, 2:34 PM EDT | Special Weather Statement | IND | Jackson, Jennings | 41 min |
| May 26, 2:48 PM EDT | Special Weather Statement | IND | Lawrence, Martin | 42 min |
| May 26, 2:57 PM EDT | River Flood Warning | IND | Tippecanoe | 20 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.